UNIVERSITY
OF WROCŁAW
 
Main Page
Contents of previous volumes
General Information
Instructions for authors


VOLUMES
33.2 33.1 32.2 32.1 31.2 31.1 30.2
30.1 29.2 29.1 28.2 28.1 27.2 27.1
26.2 26.1 25.2 25.1 24.2 24.1 23.2
23.1 22.2 22.1 21.2 21.1 20.2 20.1
19.2 19.1 18.2 18.1 17.2 17.1 16.2
16.1 15 14.2 14.1 13.2 13.1 12.2
12.1 11.2 11.1 10.2 10.1 9.2 9.1
8 7.2 7.1 6.2 6.1 5.2 5.1
4.2 4.1 3.2 3.1 2.2 2.1 1.2
1.1
 
 
WROCŁAW UNIVERSITY
OF TECHNOLOGY

Contents of PMS, Vol. 13, Fasc. 2,
pages 293 - 310
 

EXTENSIONS OF CHEBYCHEV’S INEQUALITY WITH APPLICATIONS

Peter J. Bickel
Abba M. Krieger

Abstract: Chebychev’s inequality provides a bound on P[|X - m|> ks], where X has an arbitrary cdf F with s2 <  oo . We extend this result by placing further restrictions on F. We first assume that X is n times divisible so that X can be viewed as an average of n i.i.d. random variables.

Camp-Meidell’s inequality provides a tighter bound than Chebychev’s by assuming that X is absolutely continuous with unimodal density function. We also extend this inequality by placing additional smoothness assumptions on the density of X.

2000 AMS Mathematics Subject Classification: Primary: -; Secondary: -;

Key words and phrases: -

Download:    Abstract    Full text   Abstract + References